Need you advice - fasting sugar 145, HgA1C 7.5, taking Sitagliptin Phosphate Metformin and Gliclazide

QUESTION: Dear Sir/Madam,


My Name is Raj. I have been a type 2 diabetic for 18 years until recently. My sugar was controlled very well, I didn't have any complication, my fasting sugar read (between 95/110 HC1 6/6.5); now fasting is around 145 HC1 7.5

My doctor has change my medicine; now take 2 pills 50mg of Sitagliptin Phosphate Metformin each day one before breakfast and one before dinner, I also take 2 pills 30mg of Gliclazide before breakfast and 1 pill before dinner.

I have a brown oval spot on my left feet close to my shin, I think it is Dermopathy i also sometimes feel like heat coming from the soul of my left feet,

Can you give me any information on my condition and the medecine i am taking? I will also like to know how they compare to Diamaxol? I thank you in advance for your help and wait for your reply.

Respectfully Raj.

ANSWER: Hi Raj,

As I can see, you are using lots of drugs and this combination is pretty effective in patients with diabetes. Besides this, the dosage of every drug is quite accurate and I’m sure that it is helping you. However, now I’m going to explain why you are using all these drugs:

1. First of all, Sitaglipitin Phosphate, also known as Januvia, is a drug, which stimulates the beta- cell of the pancreas to produce more insulin.

It is true that Gliclzide is leading to elevated insulin produce, but it has different mechanism of action. Because of the usage of these two drugs, your doctors tries to stimulate your body to produce as much insulin as it is possible.

2. The other drug, which you are taking, Metformin is inhibiting the production of glucose in the liver. This drug is very effective, because it suppresses the other possible way for a blood glucose elevation, except for the eating.

As you can see by yourself, this combination is able to really lead to low blood glucose concentration.

3. With regards to Diamaxol, I just want to remind you that this is not a drug, this is just a combination of herbs, which will help you to control your blood glucose level.

Only one thing is for sure, it will not harm you, but you have to take it along with the medications, prescribed by your doctor. If you are going to take only Diamaxol, you should not stop taking your medications without consulting your doctor.

  • Regarding the skin problem of yours, I have to tell you that it sounds like Diabetic Dermopathy. However, I’m not able to confirm it, because I have to see it in personal.

    Important fact, related with this kind of skin problem, is that it is harmless and I can supposed that it has appeared while your blood glucose was high.

    Other thing, which has to be mentioned, is that the only treatment of this condition is to keep your blood glucose within the normal ranges and it will disappear.

  • However, I’m concerned about the heat, which comes up from the soul of your left feet. I want to ask you, if there is the sensation of numbness and pain, along with the heat in the leg.

    I’m asking you this, because in most cases patients with diabetes are developing diabetic neuropathy, which is characterized by the symptoms mentioned above.

    Remember, I’m not saying you have it, I’m just asking, if there is something else, except for the heat. You have to know, that there are several tests, which has to be estimated, in purpose to confirm or exclude this diagnose.

    However, my advice for you is to inform your doctor about this, because he is the only one, who is able to confirm this diagnose.

    Hope it helped!

    Dr.Alba

  • Click here to post comments or follow up

    Ask the Doctor now? Simply click here to return to Side effects of Diabetes.

    Explore More...